Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 25, NWS New Orleans, LA
NWS New Orleans, LA issued this severe thunderstorm warning at Mar 9, 2011, 9:20 AM CST for Jackson County, Mississippi. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 9, 2011, 9:20 AM CST (15:20 UTC)
- Expired
- Mar 9, 2011, 9:45 AM CST
- In force
- 25 min
- Issued by
- NWS New Orleans, LA
- Area
- Storm-based polygon
County Jackson County, MS
The radar
The Mobile radar (KMOB), 40 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 9, 7:26 AM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 3.3 hours before the alert went out and 112 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1220 J/kg
- Mixed-layer CIN
- -9 J/kg
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 499 m²/s²
- 0-3 km storm-relative helicity
- 571 m²/s²
- Significant tornado parameter
- 4.3
- Supercell composite
- 19.4
The text
As transmitted, in the capitals the NWS used until 2016.
872
WUUS54 KLIX 091520
SVRLIX
MSC059-091545-
/O.NEW.KLIX.SV.W.0025.110309T1520Z-110309T1545Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
920 AM CST WED MAR 9 2011
THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
JACKSON COUNTY IN SOUTHERN MISSISSIPPI...
THIS INCLUDES THE CITIES OF...PASCAGOULA...OCEAN SPRINGS...MOSS
POINT...ESCATAWPA...
* UNTIL 945 AM CST
* AT 916 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF
65 MPH AND SMALL HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED NEAR OCEAN SPRINGS...AND MOVING NORTHEAST
AT 40 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
GAUTIER...VANCLEAVE AND WADE
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL NOON CST WEDNESDAY FOR
SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI.
&&
LAT...LON 3033 8841 3034 8853 3037 8859 3036 8866
3034 8868 3034 8874 3038 8879 3050 8886
3074 8855 3073 8842 3070 8840 3038 8840
3036 8838
TIME...MOT...LOC 1519Z 247DEG 43KT 3045 8873
$$
95/DMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 9, 3:00 AM CST, 6 hours 20 minutes earlier.
Area forecast discussion, Mar 9, 3:00 AM CST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
300 AM CST WED MAR 9 2011
.SHORT TERM...
THE SEVERE WEATHER AND HEAVY RAIN THREAT WILL CONTINUE ACROSS THE
FORECAST AREA IN THE NEAR TERM. A CONSOLIDATING LINE OF STRONG TO
SEVERE CONVECTION WITH BOWING SEGMENTS EXTENDED FROM CENTRAL
MISSISSIPPI INTO EAST CENTRAL AND SOUTH CENTRAL LOUISIANA EARLY THIS
MORNING. THIS CONVECTION WAS OCCURRING AS A RESULT OF AN UPPER
TROUGH MOVING FROM THE PLAINS AND INTO THE MISSISSIPPI VALLEY. THE
LEAD PORTION OF THIS TROUGH WILL PULL OFF TO THE NORTHEAST TODAY...
WHILE THE SOUTHERN PORTION OF THE TROUGH WILL AMPLIFY AS A STRONG
JET MOVES THROUGH ITS BACKSIDE. THIS TROUGH WILL SHIFT EAST OF THE
AREA BY THURSDAY. IN THE MEANTIME...VERY STRONG SHEAR...AMPLE CAPE
AND INSTABILITY...STRONG DIVERGENCE ALOFT AND LARGE HELICITY VALUES
WILL MAINTAIN A SEVERE WEATHER THREAT THROUGH MUCH OF THE MORNING.
THE THREAT OF SEVERE WEATHER WILL DIMINISH FROM WEST TO EAST AS THE
MORNING PROGRESSES. IN ADDITION TO DAMAGING WINDS AND A FEW
TORNADOES...THE THREAT OF HEAVY RAIN WILL ALSO CONTINUE WITH A FEW
INCHES OF RAIN IN A SHORT PERIOD OF TIME POSSIBLE IN SOME LOCATIONS
AS THE CONVECTION MAKES ITS WAY EAST ACROSS THE FORECAST AREA. THE
EASTWARD PROGRESSION OF THE CONVECTION MAY SLOW DOWN ACROSS THE
EASTERN HALF OF THE FORECAST AREA LATER THIS MORNING AS SOME OF THE
UPPER LEVEL SUPPORT BEGINS TO PULL OFF TO THE NORTHEAST. A FLASH
FLOOD WATCH WILL REMAIN EFFECT FOR THE FORECAST AREA TODAY. THE
COLD FRONT ASSOCIATED WITH THIS SYSTEM WILL PUSH ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI DURING THE MORNING AND EARLY
AFTERNOON HOURS...AND THEN ACROSS THE COASTAL WATERS DURING THE
AFTERNOON AND EARLY EVENING HOURS. DRIER AND COOLER AIR WILL FILTER
INTO THE REGION TONIGHT IN THE WAKE OF THE FRONT. 11
.LONG TERM...
GENERALLY TRANQUIL WEATHER WILL PREVAIL ACROSS THE REGION FOR THE
END OF THE WEEK AND THROUGH THE WEEKEND. HIGH PRESSURE AT THE
SURFACE WILL SLIDE EAST ACROSS THE GULF COAST STATES DURING THE
PERIOD. NORTHWEST FLOW ALOFT FOR THE END OF THE WEEK WILL BECOME
GENERALLY ZONAL OVER THE WEEKEND. INITIALLY COOLER TEMPERATURES WILL
MODERATE OVER THE WEEKEND. THE NEXT RAIN CHANCE WILL BE MONDAY AND
POSSIBLY TUESDAY AS A WEAK SHORT WAVE MOVES ACROSS THE LOWER
MISSISSIPPI VALLEY. 11
&&
.AVIATION...
STRONG SOUTHERLY FLOW OVER ALL TERMINALS THIS MORNING IN ADVANCE OF
APPROACHING COLD FRONT CURRENTLY MOVING ACROSS CENTRAL LOUISIANA.
PRE-FRONTAL SQUALL LINES OF THUNDERSTORMS RACING EAST FROM CENTRAL
MISSISSIPPI INTO EAST-CENTRAL LOUISIANA SHOULD REACH KBTR AND KMCB
BETWEEN 09Z-10Z...WEAKEN ON SOUTHERN EXTENT UPON REACHING KMSY AND
KHUM AROUND 12Z. FRONTAL TIMING APPEARS TO BE BETWEEN 15Z-18Z FROM
WEST TO EAST. MVFR CONDITIONS SHOULD PREVAIL OUTSIDE CONVECTION WHEN
CIGS AND VSBY LOWER TO IFR AND LIFR LEVELS BRIEFLY. CONDITIONS
EXPECTED TO IMPROVE TO VFR SHORTLY AFTER FRONTAL PASSAGE LATER THIS
MORNING. 24/RR
&&
.MARINE...
STRONG SOUTHERLY FLOW THIS MORNING AHEAD OF COLD FRONT AND WIND
SHIFT TO NORTHWEST WINDS LATER THIS MORNING THROUGH THE AFTERNOON.
SMALL CRAFT ADVISORY CONDITIONS TO PREVAIL PRIOR TO FRONTAL
PASSAGE...MAY BRIEFLY DIMINISH FOR AN HOUR OR TWO BEFORE INCREASING
FROM NORTHWEST AS HIGH PRESSURE BUILDS INTO THE GULF. WILL MAINTAIN
WINDS NEAR 20KT WITH FREQUENT GUST THROUGH THURSDAY MORNING.
CONDITIONS ARE EXPECTED TO IMPROVE MARKEDLY INTO THE WEEKEND WITH
LIGHT WINDS AND LOW SEAS. 24/RR
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 76 39 61 34 / 60 10 0 0
BTR 78 43 64 39 / 60 10 0 0
ASD 78 45 64 39 / 80 10 0 0
MSY 78 49 64 44 / 70 10 0 0
GPT 76 46 65 38 / 80 10 0 0
PQL 76 45 64 38 / 80 10 0 0
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ASCENSION...ASSUMPTION...EAST BATON ROUGE...EAST
FELICIANA...IBERVILLE...LIVINGSTON...LOWER
JEFFERSON...LOWER LAFOURCHE...LOWER PLAQUEMINES...LOWER ST.
BERNARD...LOWER TERREBONNE...ORLEANS...POINTE COUPEE...ST.
CHARLES...ST. HELENA...ST. JAMES...ST. JOHN THE
BAPTIST...ST. TAMMANY...TANGIPAHOA...UPPER
JEFFERSON...UPPER LAFOURCHE...UPPER PLAQUEMINES...UPPER ST.
BERNARD...UPPER TERREBONNE...WASHINGTON...WEST BATON
ROUGE...AND WEST FELICIANA.
GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
MAUREPAS.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
MS...FLASH FLOOD WATCH UNTIL 6 PM WEDNESDAY FOR THE FOLLOWING ZONES:
AMITE...HANCOCK...HARRISON...JACKSON...PEARL
RIVER...PIKE...WALTHALL...AND WILKINSON.
GM...SMALL CRAFT ADVISORY FROM 11 PM WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: AND LAKE PONTCHARTRAIN AND LAKE
MAUREPAS.
SMALL CRAFT ADVISORY FROM NOON WEDNESDAY TO NOON THURSDAY FOR
THE FOLLOWING ZONES: LAKE BORGNE...AND MISSISSIPPI SOUND.
SMALL CRAFT ADVISORY UNTIL NOON THURSDAY FOR THE FOLLOWING
ZONES: BRETON SOUND...CHANDELEUR SOUND...COASTAL WATERS
FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI
RIVER OUT 20 NM...COASTAL WATERS FROM PASCAGOULA MS TO
STAKE ISLAND LA FROM 20 TO 60 NM...COASTAL WATERS FROM
PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM...COASTAL WATERS
FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM...COASTAL WATERS FROM
THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60
NM...COASTAL WATERS FROM THE PORT FOURCHON TO LOWER
ATCHAFALAYA RIVER OUT 20 NM...COASTAL WATERS FROM THE
SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON
FROM 20 TO 60 NM...AND COASTAL WATERS FROM THE SOUTHWEST
PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM.
&&Hazardous weather outlook, Mar 9, 4:00 AM CST, 5 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NEW ORLEANS LA 400 AM CST WED MAR 9 2011 GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040- 046>050-056>070-MSZ068>071-077-080>082-100200- LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND- LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT 20 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON OUT 20 NM- COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER OUT 20 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM- COASTAL WATERS FROM THE PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER TO PORT FOURCHON FROM 20 TO 60 NM- COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER FROM 20 TO 60 NM- COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO 60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA- TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE- EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES- ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON- ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE- LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON- LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL- PEARL RIVER-HANCOCK-HARRISON-JACKSON- 400 AM CST WED MAR 9 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS MORNING. THE MAIN SEVERE WEATHER THREATS WILL BE STRONG AND DAMAGING WIND GUSTS AND ISOLATED TORNADOES. THE SEVERE WEATHER THREAT WILL DIMINISH FROM WEST TO EAST AS THE MORNING PROGRESSES. HEAVY RAINFALL... SHOWERS AND THUNDERSTORMS WILL BE CAPABLE OF PRODUCING ADDITIONAL RAINFALL AMOUNTS OF 2 TO 4 INCHES ACROSS THE AREA TODAY...WITH ISOLATED HEAVIER AMOUNTS POSSIBLE. THE GROUND IS ALREADY SATURATED IN SOME AREAS AS A RESULT OF RECENT RAINFALL. ADDITIONAL HEAVY RAINFALL MAY RESULT IN FLASH FLOODING. A FLASH FLOOD WATCH IS IN EFFECT TODAY. RIVER FLOODING... FLOOD WARNINGS ARE IN EFFECT FOR LOCATIONS ALONG SEVERAL RIVERS. PLEASE SEE THE LATEST RIVER FLOOD WARNINGS AND STATEMENTS FOR DETAILS. MARINE... A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE GULF COASTAL WATERS TODAY AND TONIGHT...AND FOR THE TIDAL LAKES TONIGHT .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY MARINE... A SMALL CRAFT ADVISORY FOR STRONG OFFSHORE FLOW AND HAZARDOUS SEAS WILL CONTINUE FOR THE GULF COASTAL WATERS AND TIDAL LAKES THROUGH THURSDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS UNDERWAY THROUGH THIS MORNING.
In the hours before
Local storm report, Mar 9, 7:02 AM CST, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
702 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 AM TSTM WND GST NEW ORLEANS 29.97N 90.08W
03/09/2011 M54 MPH ORLEANS LA ASOS
A THUNDERSTORM WIND GUST OF 54 MPH...OR 47 KNOTS...WAS
MEASURED AT NEW ORLEANS LAKEFRONT AIRPORT.
&&
11Local storm report, Mar 9, 7:31 AM CST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
731 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM TSTM WND DMG SLIDELL 30.28N 89.78W
03/09/2011 ST. TAMMANY LA EMERGENCY MNGR
REPORTS OF DAMAGE IN SLIDELL. TREES DOWN. ROOF DAMAGE AND
POSSIBLY STRUCTURAL DAMAGE SUBDIVISIONS OF LAKE VILLAGE
LAKE WASHINGTON. POWER OUTAGES IN CITY.
&&
KGRAHAMLocal storm report, Mar 9, 7:53 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
753 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0712 AM FLASH FLOOD SLIDELL 30.28N 89.78W
03/09/2011 ST. TAMMANY LA AMATEUR RADIO
STANDING WATER REPORTED ON I-10 AT IRISH BAYOU. ALSO 3 TO
4 INCHES OF WATER IN THE ROAD OLD TOWN SLIDELL AT CITY
HALL.
0630 AM FLASH FLOOD 2 E DESTREHAN 29.96N 90.34W
03/09/2011 ST. CHARLES LA EMERGENCY MNGR
MULTIPLE STREETS FLOODED. WATER IN 2 HOUSES.
0750 AM FLASH FLOOD METAIRIE 30.00N 90.18W
03/09/2011 JEFFERSON LA PUBLIC
WATER OVERFLOWING BANKS OF CANAL BETWEEN WEST NAPOLEON
AND SEVERN.
0750 AM FLASH FLOOD MADISONVILLE 30.40N 90.16W
03/09/2011 ST. TAMMANY LA AMATEUR RADIO
WATER OVER VISTA ROAD.
0750 AM TSTM WND DMG LONG BEACH 30.36N 89.17W
03/09/2011 HARRISON MS LAW ENFORCEMENT
DAMAGE IN LANDON LAKES SUBDIVISION NORTH OF LONG BEACH.
POSSIBLE TORNADO... ROOF OF SHED AND TREES DOWN.
&&
KGRAHAMLocal storm report, Mar 9, 8:14 AM CST, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
814 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0810 AM TSTM WND DMG BILOXI 30.42N 88.93W
03/09/2011 HARRISON MS LAW ENFORCEMENT
POSSIBLE TORNADO ON CEDAR LAKE ROAD NORTH OF I-10.
TRAILER PARK HAS DAMAGE INCLUDING TRAILERS TIPPED OVER.
&&
KGRAHAMLocal storm report, Mar 9, 8:49 AM CST, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
849 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0734 AM TSTM WND GST BELLE CHASSE 29.85N 90.00W
03/09/2011 M56.00 MPH PLAQUEMINES LA ASOS
KNBG - BELLE CHASE NAVAL AIR STATION - WIND GUST 49 KNOTS
OR 56 MPH.
&&Local storm report, Mar 9, 8:55 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
855 AM CST WED MAR 09 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 AM TORNADO LACOMBE 30.31N 89.93W
03/09/2011 ST. TAMMANY LA LAW ENFORCEMENT
SLIDELL PD REPORTS TORNADO CROSSED I-12 AT LACOMBE EXIT.
DEBRIS ON INTERSTATE. ALSO TREES DOWN IN LACOMBE NEAR
HEART HOSPITAL ON 434 BLOCKING HIGHWAY.
0457 AM TORNADO LACOMBE 30.31N 89.93W
03/09/2011 ST. TAMMANY LA FIRE DEPT/RESCUE
ROOF OFF HOUSE.
0520 AM TORNADO 10 SW BUSH 30.51N 90.02W
03/09/2011 ST. TAMMANY LA EMERGENCY MNGR
*** 1 INJ *** TREES DOWN AND HOUSE DAMAGE NORTH OF
WALDHEIM. TRAILER DESTROYED. 1 INJURED.
0525 AM TSTM WND DMG PICAYUNE 30.53N 89.68W
03/09/2011 PEARL RIVER MS LAW ENFORCEMENT
TREES DOWN GOODYEAR BLVD IN PICAYUNE. POSSIBLE TORNADO...
SURVEYS THIS MORNING.
0612 AM TORNADO KENNER 29.98N 90.25W
03/09/2011 JEFFERSON LA TRAINED SPOTTER
METEOROLOGIST REPORTS RAIN WRAPPED TORNADO NEAR KENNER
MOVING INTO LAKE PONTCHARTRAIN.
0630 AM TSTM WND GST KENNER 29.98N 90.25W
03/09/2011 M77.00 MPH JEFFERSON LA ASOS
A 77 MPH WIND GUST WAS MEASURED AT NEW ORLEANS
INTERNATIONAL AIRPORT.
0630 AM FLASH FLOOD 2 E DESTREHAN 29.96N 90.34W
03/09/2011 ST. CHARLES LA EMERGENCY MNGR
MULTIPLE STREETS FLOODED. WATER IN 2 HOUSES.
0649 AM TSTM WND GST NEW ORLEANS 29.97N 90.08W
03/09/2011 M54.00 MPH ORLEANS LA ASOS
A THUNDERSTORM WIND GUST OF 54 MPH...OR 47 KNOTS...WAS
MEASURED AT NEW ORLEANS LAKEFRONT AIRPORT.
0712 AM FLASH FLOOD SLIDELL 30.28N 89.78W
03/09/2011 ST. TAMMANY LA AMATEUR RADIO
STANDING WATER REPORTED ON I-10 AT IRISH BAYOU. ALSO 3 TO
4 INCHES OF WATER IN THE ROAD OLD TOWN SLIDELL AT CITY
HALL.
0712 AM TSTM WND DMG SLIDELL 30.28N 89.78W
03/09/2011 ST. TAMMANY LA EMERGENCY MNGR
REPORTS OF DAMAGE IN SLIDELL. TREES DOWN. ROOF DAMAGE AND
POSSIBLY STRUCTURAL DAMAGE SUBDIVISIONS OF LAKE VILLAGE
LAKE WASHINGTON. POWER OUTAGES IN CITY.
0734 AM TSTM WND GST BELLE CHASSE 29.85N 90.00W
03/09/2011 M56.00 MPH PLAQUEMINES LA ASOS
KNBG - BELLE CHASE NAVAL AIR STATION - WIND GUST 49 KNOTS
OR 56 MPH.
0750 AM TSTM WND DMG LONG BEACH 30.36N 89.17W
03/09/2011 HARRISON MS LAW ENFORCEMENT
DAMAGE IN LANDON LAKES SUBDIVISION NORTH OF LONG BEACH.
POSSIBLE TORNADO... ROOF OF SHED AND TREES DOWN.
0750 AM FLASH FLOOD METAIRIE 30.00N 90.18W
03/09/2011 JEFFERSON LA PUBLIC
WATER OVERFLOWING BANKS OF CANAL BETWEEN WEST NAPOLEON
AND SEVERN.
0750 AM FLASH FLOOD MADISONVILLE 30.40N 90.16W
03/09/2011 ST. TAMMANY LA AMATEUR RADIO
WATER OVER VISTA ROAD.
0810 AM TSTM WND DMG BILOXI 30.42N 88.93W
03/09/2011 HARRISON MS LAW ENFORCEMENT
POSSIBLE TORNADO ON CEDAR LAKE ROAD NORTH OF I-10.
TRAILER PARK HAS DAMAGE INCLUDING TRAILERS TIPPED OVER.
&&
KGRAHAMThe office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 8:33 PM CST | River Flood Warning | LIX | Harrison | 61 hr |
| Mar 8, 8:40 PM CST | River Flood Warning | LIX | Harrison | 46 hr |
| Mar 8, 8:50 PM CST | River Flood Warning | LIX | Harrison | 24 hr |
| Mar 8, 10:12 PM CST | River Flood Warning | LIX | Pike | 23 hr |
| Mar 9, 12:06 AM CST | River Flood Warning | LIX | Jackson | 12 days |
| Mar 9, 3:48 AM CST | Tornado Warning | LIX | Amite, Pike, Walthall | 27 min |
| Mar 9, 5:10 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 50 min |
| Mar 9, 5:23 AM CST | Tornado Warning | LIX | Pike, Walthall | 37 min |
| Mar 9, 5:45 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 45 min |
| Mar 9, 5:56 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 34 min |
| Mar 9, 6:35 AM CST | Tornado Warning | LIX | Hancock, Pearl River | 55 min |
| Mar 9, 6:42 AM CST | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Jackson | 63 min |
| Mar 9, 7:06 AM CST | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 54 min |
| Mar 9, 7:24 AM CST | Tornado Warning | LIX | Hancock, Harrison, Jackson | 66 min |
| Mar 9, 7:42 AM CST | Flash Flood Warning | LIX | Hancock, Harrison | 2 hr |
| Mar 9, 8:34 AM CST | Flash Flood Warning | LIX | Jackson | 2 hr |
| Mar 9, 8:48 AM CST | Severe Thunderstorm Warning | LIX | Jackson | 27 min |
| Mar 9, 12:05 PM CST | River Flood Warning | LIX | Pike, Walthall | 58 hr |
| Mar 9, 5:28 PM CST | River Flood Warning | LIX | Pearl River | 3 hr |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.